MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Model Number A2114
Medical Device Problem Codes Device Slipped (1584); Mechanics Altered (2984)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a craniotomy procedure, mayfield infinity xr2 skull clamp (a2114) slipped.The mayfield was in place on patient with the rotation locked in place and pressure gauge set at 80 pounds on the pin, but while positioning the patient prone, the mayfield swung loose and the ratcheting system also came apart causing scalp laceration to the patient.The laceration was closed with staples and patient was re-pinned and repositioned with a different mayfield.Patient outcome reported as doing fine but has a big laceration on her scalp.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h6 (health impact code), h10.Additional information received on 09nov2022: was there surgical delay due to product problem? yes there was a delay of 30 min.We had to re-position and take care of the patient's laceration.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 skull clamp (a2114) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis: evaluation of the returned skull clamp showed that it was in good working order and passes quality inspection.Also, no maintenance required at this time.Root cause: probable root cause is improper or suboptimal positioning of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15764922
Report Number3004608878-2022-00238
Device Sequence Number8229077
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2114
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/09/2022
01/19/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/07/2022
01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown